Allergy IV's?

  1. While doing an IV, skin swells up, why? What to do during this?


    Why does the spot where IV was inserted start to itch? What to do during that?

    I did an IV in my sister, I was in her vein, and as I inject the medicine slowly, I saw her skin was swollen and hard. I put the alcohol swipe and started to slowly massage the area with a gentle hand, in circular motions, and the swellig went down. After a bit her skin swole a bit, but this was above the are I injected. It was above the crease of the inner arm, where the arm folds. Could this be an allergy to the medicine? I injected Essential H (a medicine from Russia that is meant to clean the liver and better its function)
  2. Visit VanessaTitoyan profile page

    About VanessaTitoyan

    Joined: Feb '17; Posts: 10

    14 Comments

  3. by   MunoRN
    You're injecting your sister with dietary supplements you got from Russia?
  4. by   blondy2061h
    Are you a nurse? Do you do IVs regularly? This clearly sounds like an infiltrated IV
  5. by   Wuzzie
    Are you in the US? Regardless, you weren't in her vein even if you think you were.
  6. by   KatieMI
    1). You were not in vein and pushed the drug SQ.
    2). Essentiale is a junk snake oil type thing. For those who do not know, it is pretty much solution of phospholipide, not unlike a diluted lipids TPN with some vitamins mix given IVP in some Eastern European countries with intention "to cleanse the liver". The intention itself is silly to begin with. To inject phospholipide in blood and expect it to go directly in liver and work there is like put a cream rich in collagen on face and expect those huge molecules to build themselves in and thus cure wrinkles. Not gonna happen. While I know some really working drugs which are either not available in the USA or accounted as food supplements there, Essentiale doesn't belong to them.
    Last edit by KatieMI on Jul 14, '17
  7. by   VanessaTitoyan
    I'm a first year nursing student. Ive done many IV's, which have all gone well, without any porblems. But my sisters did. She was also quite nervous and was fidgeting.
  8. by   Wuzzie
    Quote from VanessaTitoyan
    I'm a first year nursing student. Ive done many IV's, which have all gone well, without any porblems. But my sisters did. She was also quite nervous and was fidgeting.
    Are you in the US?

    Never mind. I saw in another post that you are studying in Armenia. Are Armenian nursing students allowed to insert IV's without physician orders on people who are not actually patients? In the US that would be an immediate dismissal from school. Even a registered nurse cannot just go about starting IVs on people.
    Last edit by Wuzzie on Jul 14, '17
  9. by   lhflanurseNP
    What is in this product? Liver detox can often times cause reactions with heavy toxin release and either no way to get out of the system or poor methylation and antioxidant/mitochondrial function. Another reason to be VERY cautious of what one is injecting/infusing as well as understand the physiology of how the substance processes. I am sorry this happened to your sister, but a good lesson to be learned!
  10. by   JKL33
    Quote from lhflanurseNP
    What is in this product? Liver detox can often times cause reactions with heavy toxin release and either no way to get out of the system or poor methylation and antioxidant/mitochondrial function. Another reason to be VERY cautious of what one is injecting/infusing as well as understand the physiology of how the substance processes. I am sorry this happened to your sister, but a good lesson to be learned!
    I'm interested in learning more about this phenomenon. There's too much junk online, do you happen to have a reliable reference?
  11. by   KatieMI
    I wrote right above what Essentiale is. Mix of soy-based phospholipids and some lipid soluble vitamins. Basically, same thing as soybean oil, and expected effects are just physically not possible.
  12. by   JKL33
    Hi Katie - thanks. Not sure if your reply was for me. I'm hoping to find out more about the reported "heavy toxin release" in the PP's comment.
  13. by   prmenrs
    I have never understood the whole "cleanse the liver" concept. Or the "detox'ing" thing, either. It just doesn't make physiologic sense. The liver and kidneys are supposed to filter the blood, and remove stuff the body doesn't need or want.

    I'm open to other theories, but, I'm not planning on detoxing anything of mine.
  14. by   KatieMI
    Even leaving "detoxification" question alone:

    Fact #1: Soybean lechitin (the stuff added in pretty much every item with longer shelf life here in US and which makes lives of folks allergic to soy so crazy difficult) contain "essential phospholipids" (phosphatydilcholine being most abundant, 13% dry mass)

    About Soy Phospholipids

    Fact #2: Phospholipids like that one are the main component of cellular membranes (read any good physilology book)

    Now, if you get any amount of this stuff directly in blood, presuming it can just go there and build itself into somehow "injured" cell membranes (which is physically impossible - entropy law is still there, but let's forget about this for a sec), what is the probability of it getting right into liver and nowhere else, accounting for the fact that we all have kilos of the said membranes?

    Zero. Nope. impossible, period, according to laws if physical statistics.

    And, if someone still searches for evidence, please keep in mind that the order of getting it in Eastern Europe is sometimes mirrored from what we have in developed world. Here we do research and see what comes out of it. There, they got ideas and do research the way so that they are confirmed or disproved.
    Last edit by KatieMI on Jul 14, '17

close